Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1973, Volume 41, Issue 5

A Price Schedules Decomposition Algorithm for Linear Programming Problems<965:APSDAF>2.0.CO;2-5
p. 965-980

Peter Jennergren

It is known that prices only cannot usually be utilized to coordinate a linear economic system. This paper considers a linear economic system, formally represented as a linear programming model which is interpreted as a resource-allocation problem. An algorithm founded on the idea of associating with each resource a linearly increasing price schedule rather than a constant price is developed. The paper hence demonstrates that a mechanism rather similar to a pure price mechanism can be used both to find and sustain an optimal allocation of resources in a linear economic system.

Log In To View Full Content

Journal News